Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 11, NWS Nashville, TN

February 24, 20014 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 24, 2001, 11:48 PM CST for 4 counties in Tennessee. It was in force for 42 min. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2001, 11:48 PM CST (05:48 UTC)
Expired
Feb 25, 2001, 12:30 AM CST
In force
42 min
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Dickson County, TN, Hickman County, TN, Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:50 PM CSTThunderstorm Wind 52 MDickson, TNSpotter reported 60 mph wind gust.
Feb 25, 12:10 AM CSTThunderstorm Wind 50 EFranklin, TNLaw enforcement reported 2 trees down on Hillsboro Road.
Feb 25, 12:15 AM CSTThunderstorm Wind 50 ELeipers Fork, TNLaw enforcement reported trees down.
Feb 25, 12:20 AM CSTThunderstorm Wind 50 EVanleer, TNLaw enforcement reported trees blown down on Yellow Creek.
Feb 25, 12:40 AM CSTThunderstorm Wind 52 MColumbia, TNSpotter reported 60 mph wind gust.
Feb 25, 12:40 AM CSTTornado F0Mt Pleasant, TNLaw enforecement reported trees blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 9:30 PM CSTTornado WatchSPC5 hr
Feb 24, 11:00 PM CSTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 250549
SVRBNA
TNC043-081-119-187-250630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1148 PM CST SAT FEB 24 2001

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED

* SEVERE THUNDERSTORM WARNINGS FOR THE FOLLOWING COUNTIES IN         
  TENNESSEE...
  DICKSON 
  HICKMAN 
  THIS INCLUDES THE CITY OF CENTERVILLE
  MAURY 
  WILLIAMSON 

* UNTIL 1230 AM CST

* AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTH OF CENTERVILLE...MOVING EAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER FAIRVIEW AT 1215 AM CST

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CST SUNDAY MORNING FOR
DICKSON AND HICKMAN COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN 
EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR WILLIAMSON AND MAURY 
COUNTIES.

$$
JBW
LAT...LON 3601 8757 3568 8769 3562 8690 3612 8703


What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 9:15 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Feb 24, 9:15 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
915 PM CST SAT FEB 24 2001

UPDATED FOR TORNADO WATCH. SHIFTED MENTION OF ISOLATED SEVERE
EASTWARD TO CENTRAL MIDDLE TENNESSEE AND INCLUDES THE NASHVILLE
METRO AREA. LINE OF TSTMS SHOULD MOVE INTO THE METRO AREA JUST
BEFORE MIDNIGHT. MAIN THREAT WILL BE DAMAGING WINDS AND ISOLATED
TORNADOES.

.BNA...NONE.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:02 PM CSTSevere Thunderstorm WarningOHXStewart30 min
Feb 24, 10:30 PM CSTSevere Thunderstorm WarningOHXMontgomery, Stewart30 min
Feb 24, 10:53 PM CSTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry37 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXCheatham33 min
Feb 24, 11:12 PM CSTSevere Thunderstorm WarningOHXHouston33 min
Feb 24, 11:24 PM CSTSevere Thunderstorm WarningOHXHickman, Humphreys, Lewis, Perry36 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXRobertson40 min
Feb 24, 11:40 PM CSTSevere Thunderstorm WarningOHXHouston, Montgomery40 min
Feb 25, 12:09 AM CSTSevere Thunderstorm WarningOHXDavidson36 min
Feb 25, 12:20 AM CSTSevere Thunderstorm WarningOHXLawrence40 min
Feb 25, 12:22 AM CSTSevere Thunderstorm WarningOHXRobertson23 min
Feb 25, 12:28 AM CSTSevere Thunderstorm WarningOHXGiles, Lewis, Maury32 min
Feb 25, 12:35 AM CSTTornado WarningOHXMaury25 min
Feb 25, 12:53 AM CSTTornado WarningOHXWilliamson27 min
Feb 25, 12:58 AM CSTSevere Thunderstorm WarningOHXGiles, Marshall47 min
Feb 25, 1:08 AM CSTTornado WarningOHXRutherford22 min
Feb 25, 1:15 AM CSTTornado WarningOHXWilson25 min
Feb 25, 1:30 AM CSTTornado WarningOHXSmith30 min
Feb 25, 1:34 AM CSTSevere Thunderstorm WarningOHXBedford, Lincoln, Moore41 min
Feb 25, 1:41 AM CSTTornado WarningOHXClay, Jackson, Macon29 min
Feb 25, 2:07 AM CSTSevere Thunderstorm WarningOHXCoffee, Franklin33 min
Feb 25, 2:22 AM CSTSevere Thunderstorm WarningOHXGrundy, Warren38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.